Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 22, NWS Miami, FL

April 26, 2006Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 26, 2006, 7:03 PM EDT for Palm Beach County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2006, 7:03 PM EDT (23:03 UTC)
Expired
Apr 26, 2006, 7:45 PM EDT
In force
42 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 118 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 262304
SVRMFL
FLC099-262345-
/O.NEW.KMFL.SV.W.0022.060426T2303Z-060426T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
703 PM EDT WED APR 26 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 745 PM EDT

* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GREENACRES CITY...OR 8 MILES WEST OF LAKE WORTH...AND MOVING EAST
  AT 10 MPH.

* THE STORM WILL AFFECT...
  WELLINGTON
  GREENACRES CITY
  HAVERHILL
  LAKE WORTH
  WEST PALM BEACH


REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2668 8033 2651 8025 2659 8004 2682 8004

$$

DG
1 follow-up statement
000
WWUS52 KMFL 262338
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
737 PM EDT WED APR 26 2006

FLC099-262347-
/O.EXP.KMFL.SV.W.0022.000000T0000Z-060426T2345Z/
PALM BEACH FL-
737 PM EDT WED APR 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
EXPIRES AT 745 PM EDT...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STORM WHICH PROMPTED THE WARNING HAD DISSIPATED AND IS 
MOVING OFFSHORE. AS SUCH...THE SEVERE THUNDERSTORM WARNING WILL BE 
ALLOWED TO EXPIRE AT 745 PM EDT.

LAT...LON 2668 8033 2651 8025 2659 8004 2682 8004

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:43 PM EDT, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 26, 1:43 PM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT WED APR 26 2006

.DISCUSSION...A FEW SHOWERS ARE POPPING ALONG THE SEA BREEZES OVER
THE SOUTHERN EVERGLADES AND ALONG COASTAL AREAS THIS AFTERNOON.
EXPECT THIS CONVECTION TO FILL ALONG THE CENTRAL INTERIOR THROUGH
THE LATE AFTERNOON AND EARLY EVENING. BOUNDARY LAYER RIDGE REMAIN
IN PLACE OVER SOUTH FLORIDA...ALTHOUGH IS SHIFTING SOUTH AHEAD OF
A COLD FRONT MOVING THROUGH THE LOWER MISSISSIPPI VALLEY. THIS
FRONT WILL HAVE JUST ENOUGH UPPER LEVEL SUPPORT TO MOVE THROUGH
THE PENINSULA TOMORROW. INCREASED BOUNDARY LAYER MOISTURE ALONG
WITH LIGHT WIND FLOW JUST AHEAD OF THE FRONT WILL ALLOW FOR AREAS
OF FOG OVER INLAND AREAS SOUTH OF LAKE OKEECHOBEE EARLY TOMORROW
MORNING.

WENT SLIGHTLY ABOVE GUIDANCE AND HELD ON TO THE CHANCE
TRW FOR THURSDAY...WITH BEST SHOT DURING MOST UNSTABLE TIME AROUND
EARLY AFTERNOON BEFORE DRIER AIR PUSHES IN. SHOULD SEE SKIES
CLEARING LATE THURSDAY BEHIND THE FRONT...WITH TEMPS DIPPING TO
JUST BELOW CLIMO NORMS. THE RELATIVELY MILD CONDITIONS WILL
PERSIST THROUGH THE WEEKEND INTO NEXT WEEK AS HIGH PRESSURE BUILDS
OVER THE AREA. THE GFS IS STILL DEPICTING ANOTHER WEAK FRONT
PUSHING INTO THE AREA ON MONDAY. CURRENT FORECAST HAS SLIGHT
CHANCE IN FOR THAT TIME. NO CHANGE REQUIRED ATTM.

MARINE...LIGHT WIND FLOW THROUGH LATE TOMORROW THEN FRESH
NORTHERLY FLOW BEHIND THE FRONT. THIS WILL ALLOW SEAS OVER THE
GULF STREAM TO PICK UP BRIEFLY LATE THURSDAY NIGHT...SUBSIDING
LATE FRIDAY AS WINDS VEER TO THE EAST.

&&

FIRE...SOME FOG AND POOR DISPERSION TONIGHT...IMPROVING TOMORROW
AS FRONT MOVES IN. DRIER AIR MOVING INTO THE AREA BEHIND THE NEXT
FRONT ON THURSDAY. HOWEVER...RH VALUES WILL REMAIN ABOVE THRESHOLD
AND MOISTURE RECOVERY WILL BE RELATIVELY QUICK THROUGH THE
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  89  67  81 /  15  35   5  10
FORT LAUDERDALE  74  88  69  83 /  15  35   5  10
MIAMI            73  89  69  85 /  15  30   5  10
NAPLES           72  82  67  84 /  15  25   5  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

56
Hazardous weather outlook, Apr 26, 5:47 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
547 PM EDT WED APR 26 2006

FLZ063-066>075-271345-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN- WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
542 PM EDT WED APR 26 2006

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE EARLY THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP
MAINLY OVER EASTERN INLAND AREAS THIS EVENING AND MOVE NORTHEAST
TOWARD THE EAST COAST...AFFECTING ESPECIALLY BROWARD AND PALM
BEACH COUNTY. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING
LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND EXCESSIVE
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Apr 26, 3:25 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EDT WED APR 26 2006

FLZ071-072-262000-
BROWARD METROPOLITAN-WESTERN BROWARD-
325 PM EDT WED APR 26 2006

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 3 MILES SOUTHWEST OF WESTON...MOVING
NORTHEAST AT 15 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

DG
Special weather statement, Apr 26, 4:07 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT WED APR 26 2006

FLZ068-262030-
PALM BEACH EASTERN-
407 PM EDT WED APR 26 2006

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF PARKLAND...OR 8 MILES WEST OF
BOCA RATON...MOVING NORTHEAST AT 15 MPH. THIS STORM WAS LOCATED
ALONG HIGHWAY 441...AND WILL AFFECT WEST BOCA TO DELRAY GARDENS.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

DG
Special weather statement, Apr 26, 5:28 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
528 PM EDT WED APR 26 2006

FLZ067-068-262200-
PALM BEACH EASTERN-PALM BEACH WESTERN-
528 PM EDT WED APR 26 2006

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF ROYAL PALM BEACH...OR 12 MILES
WEST OF RIVIERA BEACH...ALONG STATE ROAD 710. THE STORM WAS MOVING
NORTHEAST AT 20 MPH...AND WILL AFFECT CALOOSA...PALM BEACH
GARDENS...AND JUPITER.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 5:32 PM EDTSevere Thunderstorm WarningMFLPalm Beach28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.